Can you safely stop your period all together?
I read in the newspaper about a woman who is 22 and she hasn't had a period since she was 17. She takes regular birth control pills but she just doesn't take the "fake" ones. The doctor in the paper says that that is perfectlly safe and that they have been doing all kinds of studies on it but haven't found ANY side effects. I was wondering if anybody has heard of doing this and if it truely is safe?
P.S. It was in the San Antonio newspaper so I'm pretty sure it's a reliable source.
- 1 decade agoFavorite Answer
Birth control pills with a higher dosage of hormone have been know to stop menses all together. Birth control pills keep your body in a state of always thinking it's pregnant, consequently, lesser periods. However, I do not believe that this is either natural to a woman's overall nature, or healthy in the long run. Your body will eventually suffer in other ways by attempting to divert this natural process. Be proud of the gift of being a woman and all that defines you. Your menses is your body's announcement of your unique ability to pro-create.Source(s): Personal knowledge and philosophy.
- justcuriousLv 41 decade ago
Stopping your period all together could cause problems. It can pose danger to the uterus if the non-fertilized egg and endometrium lining are not shed. Not having your period can increase your chances for uterine cancer. If you have a special event and are not wanting to have your period for a month, you can take birth control pills continuously. By all means though do not do this on a regular basis, and no more than 1 month at a time.Source(s): Previous OB/GYN Nurse.
- Anonymous1 decade ago
It is actually safe. Apparently because of constant pregnancies way back in the cave days, women only had like 4 periods a year anyway. What some birth control does is actually convince your body that you can't have a period cause you are pregnant. Also for some women its necessary. Some women have severe complications with ovulation and periods, and they are actually dangerous to their system. Talk to your OB/GYN about it. Good luck.
- beautyoftheseaLv 51 decade ago
Yeah, as stated above the Depo Provera birth control shots will stop your period while you are on it. However, this would not be good for your overall health if you take his longer than a year. Plus, it will cause you to gain weight (side effect). Why is it you don't want to have your periods? Are they too painfull? Endometriosis? I've had this disease, and it causes severe menstral pain, heavy bleeding and adheassions and cysts that eventually have to be removed by surgery.
- How do you think about the answers? You can sign in to vote the answer.
- PhillipLv 41 decade ago
The shots will safely stop a period after three to six months of treatment.Source(s): Medical School.
- 1 decade ago
First off you are a female so get used to it. If there are serious medical reasons as to why you want to get rid of your period then yes there is a way to get ride of them all together. Get an operation and get the whole pluming works removed. If you want to stop them all together just because they are inconvenient then tuff. Get over it. If the reason is pain then there are meds for you to stop the pain. If it is because you get PMS and it is a chemical imbalance then see your doc and find out what they can do for you.
- 1 decade ago
read this information about the continuous hormonal birth control. just use a monophasic pills. lots of studies have already been done. here is the site:
- Dr DeeLv 71 decade ago
It could be safe but not necessarily healthy in the long run.